Thunderstorm Wind, Pike
- When
- October 29, 4:55 PM CST
- Where
- Pike County, Pleasant Hill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 39.450, -90.867
Thunderstorm wind gusts caused damage in the Pleasant Hill area. Trees and power lines were downed and one home on Vin Friz road suffered minor roof and soffit damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorm wind gusts caused damage in the Pleasant Hill area. Trees and power lines were downed and one home on Vin Friz road suffered minor roof and soffit damage. A nearby storage building was destroyed leaving tin sheeting in a tree. South of Pleasant Hill, a home lost half of its roof and a trampoline was blown 100 yards away.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 29, 2:30 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT FRI OCT 29 2004 .DISCUSSION... MAIN CONCERN AT THIS TIME DEALS WITH TIMING AND INTENSITY OF THUNDERSTORMS TONIGHT. NO SIGNIFICANT DIFFERENCES ARE NOTED IN THE SHORT TERM MODELS AT THIS TIME...SO GENERALLY FOLLOWED A BLEND OF THE TWO. USED 00Z GFS FOR THE EXTEND PART OF FORECAST AS IT SEEMS TO FALL IN THE MIDDLE OF DIVERGENT SOLUTIONS. MOS TEMPERATURES ARE IN GOOD AGREEMENT AND GENERALLY FOLLOWED. THUNDERSTORMS ARE STARTING TO DEVELOP ALONG FRONT OVER SERN NE/SWRN IA AT THIS TIME. EXPECT CONTINUED BKN LN OF TSRA TO DEVELOP SWD ALG THE FRONT LATE THIS AFTN/EARLY EVE SWD INTO WRN MO. THINK THAT CAPES WILL BE IN THE 1000-1500 J/KG RANGE WHEN THE TSRA MOVES INTO CNTRL MO AROUND 02-03Z...AND 500-1000 J/KG BY THE TIME THE MAKE IT TO THE MS RIVER AROUND 04-06Z. FORECAST HODOGRAPHS SUGGEST THAT MAIN THREAT WILL BE SUPERCELLS (0-6KM SHEAR OF 40-55KTS) EVOLVING INTO BOWING SEGMENTS AS FORECAST HODOGRAPHS BECOME MORE UNIDIRECTIONAL WITH TIME. AMOUNT OF SHEAR IS A CONCERN FOR SOME ISOLATED TORNADO RISK EARLY AS 0-1KM SHEAR IS FORECAST TO BE 30-40KTS. THINK THREAT FOR SVR WILL RAPILY DECLINE OVER IL COUNTIES AFTER MIDNIGHT GIVEN DECREASING INSTABILITY. FRONT CLEARS CWA BY MORNING...ENDING PRECIP CHANCES FOR THE WEEKEND. TOMORROW CERTAINLY WILL BE A BREEZY DAY WITH UNDIRECTIONAL FLOW HELPING TO MIX DOWN SOME OF THE 35-40KT 850MB WINDS. ALSO SHOULD SEE BKN CLOUDS DEVELOP IN THE NORTH GIVEN THE HIGH DEGREE OF MOISTURE IN LOW LEVEL CYCLONIC CONVERGENCE. LOW LEVEL JET INCREASES ON SUNDAY NIGHT AS WARM FRONT MOVES BACK NORTHWARD. WENT WITH LIKELY POPS SUNDAY NIGHT/MONDAY IN THE S AND E AS FIRST SHORWAVE EJECTS OUT OF SWRN CONUS TROUGH. ALSO HAVE CHANCES GOING INTO WEDNESDAY AS MAIN TROUGH MOVES NEWD ACROSS THE CNTRL CONUS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE && BRITT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT FRI OCT 29 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT FRI OCT 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST...CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UNSEASONABLY WARM... HUMID AND UNSTABLE ENVIRONMENT AHEAD OF A COLD FRONT WHICH WILL BE MOVING SOUTHEASTWARD THROUGH THE REGION TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. . .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The St Louis radar (KLSX), 85 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427452, 5427453.